New here and just started getting all day anxiety a few days ago

Hello online world :) Glad I found this forum. Let me just give you the whole run down of why I am here. I really need some support or advice! Feeling very fragile and anxious right now.

I've had a few periods in my life where anxiety or depression were a prominent factor in my life. Always tied to a specific event or fear and I've gotten past it with time. I've been anxiety free for years now. Very outgoing, love my line of work, have a really supportive boyfriend, good friends/ family, Ect. Very recently though, a brand new kind of hellish anxiety has entered my daily life seemingly out of nowhere.

Almost a week and a half ago while I was on vacation (the 18th of July). I started a prescription of generic Zyban to quit smoking. I never even considered anxiety as a side effect when I started it (I should have). The first day was fine actually. The second day it just randomly triggered sudden panic. I took a clonazapam (my BF has a prescription for them. I know I shouldn't share but it was random and I was scared.) The rest of the day went ok. I had a bit of heavy anxiety later in the day at a concert but was able to forget about it and have a good time. I stopped taking the pill after that second day, have not taken it since. Through the rest of the week that we were off and out of town, I again had small tingles of anxiety here and there but very brief. We came home on the Saturday and just relaxed.

Last Sunday morning I woke up as usual, had my tea and within an hour just began to feel super panicky for no reason. Just out of nowhere seemingly. Thoughts spiralling out of control/increased heart rate/ numb feeling in hands and legs/tightness in my chest and throat.... Through the day I ended up taking in total 2 clonazapam and some L-Theanine. The theanine seemed to be what really did the trick but I could not totally kick the panic all day. Surprisingly I slept ok.

The last three days have been relatively the same except I am not taking clonazapam, just calming supplements like theanine. I've stopped drinking any caffeine, I can't eat very much, I'm still smoking, sometimes not much if I feel like it'll make me anxious, sometimes too much (which also makes me anxious lol). I'm also trying to take less supplements each day so I can face this head on.

I'm trying not to avoid anything so far like going out and going to work and such. I've told absolutely everyone that I'm having a problem with anxiety right now (family/coworkers). Makes me feel better if the person I'm with knows. Doesn't really stop the anxiety though just makes me feel less awkward about it.

So that's about it. The last few days have felt like they are a million hours long. I both dread and anticipate the end and beginning of each day and night, hoping it will be different. I'm terrified this will last forever now. My BF assures me my body will regulate it self in a little while and I'll move on but I'm not so sure... :( Sorry for such a long post, nice to get it all out so far.

Last edited by

2 Replies

  • Don't worry about long posts. I think most of us know the way that anxiety and panic can mess with a person's life. Anxiety is built into our make up to protect us but sometimes it just seems to take control of our bodies.

    I have typed numerous long posts and then deleted them but just the act of writing something down and looking at them starts to put things into perspective.

    I know the feelings regarding the beginning and end of the day. I feel hopeful for you as you seem to have such supportive friends and BF.

    Do you really need meds to stop smoking? Whilst some people find it calming, it can, as you have found, have the opposite effect.

    Is your BF's medication for panic or other disorder? Never heard of his med before.

    Hope you feel better soon. x

  • Well I know now that although some people might need meds to quit smoking they are certainly not right for me! His prescription is for sleep and mild social anxiety. He also prefers natural supplements for that kind of thing but has them just in case. I believe it also goes by the name Klonopin. Might be wrong though. Just got to work so I don't have time to check just now.

You may also like...